Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 22, 2006, 4:32 PM CDT for Whiteside County, Illinois; Clinton County, Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 4:32 PM CDT (21:32 UTC)
- Expired
- Jul 22, 2006, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Clinton County, IA, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 33 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 222132
SVRDVN
IAC045-ILC195-222215-
/O.NEW.KDVN.SV.W.0201.060722T2132Z-060722T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CDT SAT JUL 22 2006
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN EAST CENTRAL IOWA...
WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 515 PM CDT.
* AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CAMANCHE...OR ABOUT 7 MILES SOUTH OF CLINTON...AND MOVING SOUTH AT
15 MPH.
* AT 420 PM CDT...LOCAL LAW ENFORCEMENT REPORTED DIME SIZED HAIL IN
CAMANCHE.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES WEST OF ERIE BY 450 PM CDT...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
LAT...LON 4159 9006 4161 9015 4164 9015 4170 9023
4175 9024 4176 9023 4178 9026 4173 9034
4183 9037 4184 9015
$$
NICHOLS2 follow-up statements
000
WWUS53 KDVN 222148
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 PM CDT SAT JUL 22 2006
IAC045-ILC195-222215-
/O.CON.KDVN.SV.W.0201.000000T0000Z-060722T2215Z/
CLINTON IA-WHITESIDE IL-
447 PM CDT SAT JUL 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WHITESIDE AND CLINTON COUNTIES...
AT 443 PM CDT...A LARGE SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR NEWTON CORNERS...OR ABOUT 9 MILES SOUTH
OF CLINTON...MOVING SOUTHEAST AT 10 MPH.
SEVERAL REPORTS OF PEA TO HALF INCH HAIL HAVE BEEN REPORTED WITH
THIS STORM IN THE PAST HALF HOUR AND WIND TO 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL WHITESIDE COUNTY AT 500 PM CDT
LAT...LON 4159 9006 4161 9015 4164 9015 4170 9023
4175 9024 4176 9023 4178 9026 4173 9034
4183 9037 4184 9015
$$
NICHOLS000
WWUS53 KDVN 222206
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 PM CDT SAT JUL 22 2006
IAC045-ILC195-222216-
/O.EXP.KDVN.SV.W.0201.000000T0000Z-060722T2215Z/
CLINTON IA-WHITESIDE IL-
506 PM CDT SAT JUL 22 2006
...THE SEVERE THUNDERSTORM WARNING FOR WHITESIDE AND CLINTON COUNTIES
EXPIRES AT 515 PM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4159 9006 4161 9015 4164 9015 4170 9023
4175 9024 4176 9023 4178 9026 4173 9034
4183 9037 4184 9015
$$
NICHOLSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:25 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 22, 2:25 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 225 PM CDT SAT JUL 22 2006 .SYNOPSIS... NW 80+ KT JET DIVING INTO REGION FROM CANADA WITH ASSOCIATED WEAK UPPER LEVEL SHORT WAVE ALLOWING FOR ENOUGH LOW LEVEL CONVERGENCE WITH HEATING TO SPARK SOME STORMS JUST NORTH OF FORECAST AREA AT 1:30 PM. SOUNDING PROFILES SUPPORT CONVECTION TO INCREASE TIL 4 TO 5 PM WITH SOME LOW END SEVERE POTENTIAL WITH TIMING TOOLS SUGGESTING MOST COVERAGE AND SEVERE RISK ALONG AND NORTH OF HIGHWAY 30. CONVECTION SHOULD DIE OFF TOWARD MID EVENING. UPPER AND SFC ANALYSIS SHOWS WEAK SUBSIDENCE TO TAKE OVER REST OF TONIGHT INTO TOMORROW LIMITING ANY POPS TIL TOMORROW AFTERNOON. && .SHORT TERM...TONIGHT THROUGH SUNDAY... ANALYSIS OF LOCAL SOUNDINGS SUPPORT PULSE CONVECTION MAINLY TIL MID EVENING WITH LOCAL CALCULATIONS SUGGESTING HAIL UP TO NICKELS PRIMARY THREAT AND ALSO STRONG TO ISOLATED SEVERE GUSTY WINDS OF 50 TO 60 MPH BETWEEN 3 AND 8 PM. PRECIPITATION COVERAGE TO STAY 30 PERCENT OR LESS WITH LITTLE OR NO CHANCE OF POPS SOUTH OF HIGHWAY 34. SOME LINGERING CLOUDS OVERNIGHT BUT DECENT RADIATIONAL COOLING AND SINKING MOTION TO ENHANCE INVERSION OR DECOUPLING SO TRIMMED MIN TEMPS A CATEGORY MOST LOCATIONS. SUNDAY...SIMILAR TO TODAY WITH SOME CUMULUS DEVELOPING DURING DAY AND SLIGHT CHANCE OF STORMS IN PM ALONG AND AHEAD OF WEAK WARM FRONT FOR SW 1/2 AREA. LOW LEVEL THERMAL FIELDS SIMILAR TO TODAY...OR HIGHS 80 TO 85 FROM NE TO SW. LATER SHIFTS BASED ON ATMOSPHERIC PROFILES SHOULD REVIEW MARGINAL SEVERE PARAMETERS AS THRESHOLDS MAY BE MET AGAIN NEAR BOUNDARY. ..NICHOLS.. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY... ACTIVE UPPER LEVEL NW FLOW PATTERN CONTINUES THROUGH MUCH OF WEEK...THEN MEDIUM RANGE MODELS INDICATING TRANSITION TO MORE ZONAL FLOW TOWARD NEXT WEEKEND AS UPPER RIDGE OVER INTERMOUNTAIN WEST FLATTENS. MAIN CHALLENGE IS THUNDERSTORM CHANCES AS WEAK SHORTWAVES INTERACT WITH INCREASINGLY MOIST UNSTABLE AIRMASS THAT RETURNS TO AREA EARLY IN WEEK. INTRODUCED SLIGHT CHANCES FOR SUNDAY NIGHT AS MODELS LOOKING MORE FAVORABLE FOR NOCTURNAL CONVECTION ASSOCIATED WITH WEAK LOW LEVEL JET AND DECENT MID LEVEL SHORTWAVE. ANOTHER WEAKER WAVE PROGGED FOR DURING THE DAY MONDAY WILL INTERACT WITH ANY LINGERING BOUNDARIES TO KEEP A LEAST SLIGHT CHANCES OVER AREA WITH FURTHER REFINMENT LEFT TO LATER FORECASTS. STRONGER MID LEVEL SHORTWAVE PUSHES THROUGH ON WED...WHICH PUSHES SURFACE BOUNDARY SE INTO REGION THAT LINGERS THROUGH FRI. DIFFICULT TO PIN DOWN PERIOD OF BEST CHANCES AND KEPT CHANCE POPS GOING THROUGHOUT. FRONT SHOWN TO SHIFT SE ON SATURDAY WITH SURFACE RIDGE BUILDING IN AND INTRODUCED AS DRY. GUIDANCE TEMPERATURES...WHICH ARE NEAR LATE JULY CLIMO NORMALS...LOOKED REASONABLE AS UPPER LEVEL PATTERN LOOKS TO KEEP EXCESSIVE HEAT WELL TO WEST AND SOUTH WITH CONVECTION AND DEBRIS CLOUDINESS LIKELY A MAJOR FACTOR ESPECIALLY LATE IN WEEK. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS/SHEETS
Hazardous weather outlook, Jul 22, 11:55 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1155 AM CDT SAT JUL 22 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 1155 AM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW AREAS OF THUNDERSTORMS SHOULD DEVELOP AFTER 4 PM...MAINLY NORTH OF INTERSTATE 80. MODERATELY LOW FREEZING LEVELS AND SOME DRY AIR ALOFT WILL ALLOW SOME OF THE STRONGEST STORMS TO APPROACH OR BRIEFLY REACH SEVERE LEVELS BETWEEN 4 AND 8 PM. THE PRIMARY RISK WILL BE LARGE HAIL UP TO THE SIZE OF NICKELS WITH STRONG TO SEVERE STRAIGHT LINE WINDS OF 50 TO 60 MPH THE SECONDARY RISK. THE LOCATIONS MOST SUSCEPTIBLE FOR SEVERE STORMS WILL BE ALONG AND NORTH OF HIGHWAY 30. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR AREAS NORTH OF A GALENA ILLINOIS TO CEDAR RAPIDS TO VINTON IOWA LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND EVENING AGAIN...WITH NO SEVERE WEATHER EXPECTED. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS A WARM FRONT DEVELOPS NEAR OR JUST NORTH OF THE FORECAST AREA. THESE STORMS MAY BE STRONG...AND MAY POSE A SEVERE WEATHER RISK. KEEP AN EYE ON THE LATEST STATEMENTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON UNTIL 8 PM THIS EVENING FOR LOCATIONS ALONG AND NORTH OF HIGHWAY 30. NICHOLS/LE
In the hours before
Local storm report, Jul 22, 3:48 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 6 WSW SCHAPVILLE 42.38N 90.31W
07/22/2006 E0.25 INCH JO DAVIESS IL TRAINED SPOTTER
0236 PM HAIL 1 N GALENA 42.42N 90.42W
07/22/2006 E0.25 INCH JO DAVIESS IL TRAINED SPOTTER
0335 PM HAIL 2 S GREEN ISLAND 42.13N 90.32W
07/22/2006 E0.25 INCH JACKSON IA TRAINED SPOTTER
&&
14Local storm report, Jul 22, 4:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
405 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL DEWITT 41.82N 90.55W
07/22/2006 E0.25 INCH CLINTON IA BROADCAST MEDIA
&&
14Local storm report, Jul 22, 4:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL DEWITT 41.82N 90.55W
07/22/2006 E0.25 INCH CLINTON IA LAW ENFORCEMENT
0407 PM HAIL CLINTON 41.84N 90.23W
07/22/2006 E0.25 INCH CLINTON IA TRAINED SPOTTER
&&
14Local storm report, Jul 22, 4:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
414 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL CLINTON 41.84N 90.23W
07/22/2006 E0.25 INCH CLINTON IA TRAINED SPOTTER
&&
14Local storm report, Jul 22, 4:29 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL CAMANCHE 41.79N 90.28W
07/22/2006 E0.75 INCH CLINTON IA LAW ENFORCEMENT
&&
14The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:08 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 52 min |
| Jul 22, 4:35 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 55 min |
| Jul 22, 4:50 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.